Alert archive / Colorado / Red Flag Warnings in 2006
Red Flag Warning 32, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Jun 20, 2006, 4:44 AM MDT for 7 counties in Colorado. It took effect at Jun 20, 2006, 9:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2006, 4:44 AM MDT (10:44 UTC)
- In effect from
- Jun 20, 2006, 9:00 AM MDT
- Expired
- Jun 20, 2006, 9:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Costilla County, CO, Custer County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 97 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.7 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 3831 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPUB 201044 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 444 AM MDT TUE JUN 20 2006 ...A RED FLAG WARNING FOR WIND GUSTS...LOW RELATIVE HUMIDITY LEVELS...HAINES INDICES OF 6...AND DRY FUELS...HAS BEEN ISSUED FROM 0900 LOCAL TO 2100 LOCAL...FOR FIRE WEATHER ZONES 225/229/230/233/237...WHICH INCLUDES THE SANGRE DE CRISTO AND WET MOUNTAINS...THE SOUTHERN INTERSTATE 25 CORRIDOR...AND THE EXTREME SOUTHERN PLAINS OF COLORADO... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR PORTIONS OF SOUTHEAST COLORADO. SOUTHWEST WINDS WILL INCREASE ACROSS THE DISTRICT THIS MORNING. POOR RELATIVE HUMIDITY RECOVERIES HAVE OCCURRED OVER THE AREA OVERNIGHT...AND AS WINDS INCREASE BY LATE MORNING...HUMIDITY LEVELS ARE ONCE AGAIN EXPECTED TO DROP BELOW 15 PERCENT. THIS COMBINED WITH THE CONTINUED HOT TEMPERATURES...HIGH HAINES INDICES...AND THE DROUGHT STRESSED FUELS WILL RESULT IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. COZ225-229-230-233-237-210245- /O.NEW.KPUB.FW.W.0032.060620T1500Z-060621T0300Z/ SOUTHERN FRONT RANGE-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- EASTERN LAS ANIMAS COUNTY-BACA COUNTY- 444 AM MDT TUE JUN 20 2006 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE ACROSS THE AREA BY LATE MORNING WITH WIND GUSTS OF AROUND 25 TO 30 MPH POSSIBLE. THE STRONGEST WIND GUSTS WILL OCCUR OVER THE HIGHER TERRAIN...AND ALONG THE EAST FACING SLOPES...AS WELL AS ACROSS BACA COUNTY. THE WIND COMBINED WITH LOW RELATIVE HUMIDITIES AND DROUGHT STRESSED FUELS WILL LEAD TO ERRATIC AND EXTREME FIRE BEHAVIOR. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS85 KPUB 202141 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 341 PM MDT TUE JUN 20 2006 ...A RED FLAG WARNING FOR WIND GUSTS...LOW RELATIVE HUMIDITY LEVELS...HAINES INDICES OF 6...AND DRY FUELS...REMAINS IN EFFECT UNTIL 2100 LOCAL...FOR FIRE WEATHER ZONES 225/229/230/233/237... WHICH INCLUDES THE SANGRE DE CRISTO AND WET MOUNTAINS...THE SOUTHERN INTERSTATE 25 CORRIDOR...AND THE EXTREME SOUTHERN PLAINS OF COLORADO... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR PORTIONS OF SOUTHEAST COLORADO. CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WILL CONTINUE THROUGH 2100 THIS EVENING. COZ225-229-230-233-237-210300- /O.CON.KPUB.FW.W.0032.000000T0000Z-060621T0300Z/ SOUTHERN FRONT RANGE-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- EASTERN LAS ANIMAS COUNTY-BACA COUNTY- 341 PM MDT TUE JUN 20 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHWEST WINDS WILL CONTINUE TO GUST OVER 25 MPH THIS EVENING... WITH ISOLATED DRY THUNDERSTORMS PRODUCING A FEW GUSTS OF 40 TO 50 MPH...ESPECIALLY OVER BACA AND LAS ANIMAS COUNTIES. WITH RELATIVE HUMIDITIES REMAINING BELOW 15 PERCENT AND DROUGHT STRESSED FUELS...ERRATIC AND EXTREME FIRE BEHAVIOR IS LIKELY THIS EVENING. CONDITIONS WILL IMPROVE LATE THIS EVENING AND OVERNIGHT...WITH DECREASING WINDS AND A SLOW INCREASE IN RELATIVE HUMIDITY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 20, 4:35 AM MDT, 9 minutes earlier.
Area forecast discussion, Jun 20, 4:35 AM MDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 435 AM MDT TUE JUN 20 2006 .SHORT TERM... (TODAY AND TONIGHT) SURFACE LOW CURRENTLY LOCATED OVER SE CO ALLOWING COLD FRONT TO MAKE A RUN SOUTHWARD ACROSS EL PASO AND PUEBLO COUNTIES. MEANWHILE DRY LINE LINGERS ALONG THE CO/KS BORDER. DEW POINTS BEHIND THE COLD FRONT HAVE NOT REBOUNDED MUCH WITH READINGS STILL IN THE UPPER 20S/LOWER 30S...WHILE DEW POINTS IN THE UPPER 40S RESIDE ALONG THE CO/KS BORDER. MODELS BRING ANOTHER SHORTWAVE ACROSS THE AREA TODAY...MOST EVIDENT IN H2-H3 POTENTIAL VORTICITY FIELDS. ONCE AGAIN...MEAGER HIGH BASED MOISTURE IN PLACE TO ALLOW ISOLATED AFTERNOON THUNDERSTORMS TO DEVELOP. WITH THE TIMING OF THIS SHORTWAVE LOOKING A LITTLE EARLIER TODAY THAN THE ONE YESTERDAY...VERY ISOLATED THUNDERSTORMS SHOULD GET GOING RIGHT AROUND THE NOON HOUR. STILL NOT LOOKING FOR MUCH IN THE WAY OF THUNDERSTORM COVERAGE...WITH MOST AREAS JUST SEEING HIGH BASED CUMULUS BUILD UPS AND VIRGA. HOWEVER...CANT RULE OUT AN ISOLATED DRY LIGHTNING STRIKE...ESPECIALLY ACROSS NRN SECTIONS OF THE FORECAST AREA. MAIN THREAT WILL BE LOCALIZED WIND GUSTS UP TO 50 MPH. MAIN CONCERN TODAY HOWEVER WITH REVOLVE AROUND FIRE WEATHER. WINDS SHOULD BE A LITTLE LIGHTER TODAY...BUT HUMIDITY RECOVERIES HAVE BEEN POOR SO FAR...AS AS SURFACE LOW KICKS EASTWARD TO THE CO/KS BORDER KEEPING WESTERLY DOWNSLOPE FLOW ACROSS THE AREA. THE WEAK FRONT IS PROGGED BY BOTH THAN NAM AND GFS TO RETREAT BACK TO THE NORTH THIS AFTERNOON. THIS SHOULD ALLOW BREEZY WEST TO SOUTHWEST WINDS TO SPREAD ACROSS THE AREA AGAIN IN THE AFTERNOON...ESPECIALLY ACROSS THE SANGRE DE CRISTO MOUNTAINS AND THE EXTREME SOUTHERN BORDER COUNTIES. THIS TIME...PARAMETERS MAY REACH RED FLAG CRITERIA EARLIER IN THE DAY THAN WHAT OCCURRED YESTERDAY. WITH MID LVL TEMPS RANGING FROM +16C TO +18C...WILL SEE READINGS IN THE LOWER 100S ACROSS THE LOWER ARKANSAS RIVER VALLEY...WITH MID 70S TO AROUND 90 FOR THE MAJORITY OF THE MOUNTAINS AND HIGH VALLEYS. VERY DRY AIRMASS OVER THE REGION WILL ALLOW RELATIVE HUMIDITIES TO DROP BELOW 15 PERCENT BY MID MORNING. IN FACT...HUMIDITIES DONT HAVE ALL THAT FAR TO DROP TO REACH CRITERIA...AS BOSQUE IS CURRENTLY GUSTING TO 18 MPH WITH AN RH AT 10Z OF 15 PERCENT. HAINES INDICES WILL STAY AROUND 6. ONLY INGREDIENT THAT WILL MARGINALLY REACH RED FLAG CRITERIA WILL BE THE WINDS. MODEL SOUNDINGS HAVE LIGHTER WINDS TODAY THAN YESTERDAY...BUT WITH THE SHORTWAVE PASSING TO THE NORTH AND THE SFC LOW KICKING EASTWARD THIS MORNING...THINK WE WILL ACHIEVE A 3 HOUR WINDOW OF GUSTS UP TO 25 MPH OR GREATER. BEST CHANCE WILL BE ACROSS BACA COUNTY...AND OVER THE HIGHER AREAS OF THE SANGRES. ELSEWHERE...WINDS GUSTS OF 25 MPH OR GREATER SHOULD NOT REACH THE REQUIRED 3 HOUR DURATION TO WARRANT A RED FLAG WARNING. LAST CONCERN IS POTENTIAL FOR SEVERE WEATHER. ONCE AGAIN...THINK THAT FRONT WILL RETREAT TO THE NORTH THIS AFTERNOON...WITH BEST CHANCES FOR SEVERE THUNDERSTORMS REMAINING JUST TO THE NORTH OF THE AREA. HOWEVER BY EVENING THE FRONT SHOULD MAKE A DEEPER PUSH INTO THE AREA...AND COULD COME CLOSE ACROSS NORTHERN KIOWA COUNTY IN THE EVENING. MAIN THREAT WOULD BE GUSTY WINDS. SHOULD SEE A MUCH BETTER HUMIDITY RECOVERY OVERNIGHT ACROSS THE EASTERN PLAINS AS THE FRONT MOVES IN. HAVE BUMPED UP MIN TEMPS ACROSS THE EAST TO ACCOUNT FOR THIS. -KT .LONG TERM... (WEDNESDAY THROUGH MONDAY) WED THE SFC WINDS ACRS THE SERN PLAINS WL BE EASTERLY BEHIND A COLD FRONT...AND WE SHOULD SEE HIGHER DEW POINT TEMPS AS WELL ACRS THE SERN PLAINS. FOR THE AFTERNOON AND EARLY EVENING HOURS THE NAM IS FORECASTING CAPE VALUES ACRS THE SERN PLAINS RANGING FROM AROUND 600 J/KG ALONG THE I-25 CORRIDOR TO NEARLY 3000 J/KG NR THE KS BORDER. AT THE SAME TIME 0-6KM BULK SHEAR VALUES ARE 40-50KTS...AND LI/S ARE -3 TO -8C. ALL THIS LEADS TO THE POTENTIAL FOR SEVERE STORMS ALL ACRS THE SERN PLAINS. WRN AREAS LOOKS LIKE THEY WL BE FAIRLY DRY BUT WL LEAVE SOME ISOLD POPS IN THE FORECAST. IN THE WAKE OF THE FRONT TEMPS WL BE SEVERAL DEGREES COOLER OVR ERN AREAS AND WL HAVE TO LOWER TEMPS FROM WHAT WE CURRENTLY HAVE FORECAST. THE MODELS KEEP LINGERING PCPN ACRS THE FAR SERN PLAINS THRU WED NIGHT...SO WL REFLECT THIS IN THE FORECAST. WL HAVE FAIRLY WEAK W TO NW FLOW ALOFT OVR THE AREA ON THUS...BUT WITH LOW LVL UPSLOPE FLOW AND LINGERING MID LVL MSTR...SHOULD AGAIN SEE ISOLD TO SCT SHOWERS/TSTMS DEVELOP OVR ERN AREAS...WHILE THE WRN AREAS REMAIN MOSTLY DRY. TEMPS THU LOOK EVEN COOLER SO WL MAKE SOME ADJUSTMENTS. FOR FRI AN UPR RIDGE WL BE CENTERED OVR THE DESERT SW AND WL NOSE INTO OUR AREA AND IT LOOKS LIKE IT MAY BE A LITTLE DRIER AND WARMER. THIS PATTERN CONTINUES FOR SAT WITH THE ACTIVE WEA STAYING TO OUR E. SUN AND MON SHRTWV TROFS MOVING AROUND THE ERN PERIPHERY OF THE RIDGE COULD BRING SOME PCPN CHANCES TO MAINLY THE SERN PLAINS. WE CURRENTLY HAVE SOME LOW POPS IN THE FORECAST SO WL NOT MAKE ANY CHANGES. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR COZ225-COZ229-COZ230-COZ233-COZ237. && 31/28
Hazardous weather outlook, Jun 19, 6:50 AM MDT, 21 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 650 AM MDT MON JUN 19 2006 COZ058>089-093>099-201300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 650 AM MDT MON JUN 19 2006 ...RED FLAG WARNING IN EFFECT FOR THE UPPER ARKANSAS RIVER VALLEY...THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS...THE SANGRE DE CRISTO AND WET MOUNTAINS...THE SOUTHERN INTERSTATE 25 CORRIDOR AND THE EXTREME SOUTHERN PLAINS OF COLORADO FROM NOON TODAY TO 9 PM THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT GUSTY SOUTHWEST WINDS OF 15 TO 30 MPH WILL SPREAD ACROSS THE WESTERN AND SOUTHERN PORTIONS OF SOUTH CENTRAL AND SOUTHEAST COLORADO THIS AFTERNOON AND EVENING. THIS COMBINED WITH THE HOT TEMPERATURES... LOW DAY TIME RELATIVE HUMIDITIES BELOW 15 PERCENT...AND THE CONTINUED DROUGHT STRESSED FUELS WILL RESULT IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR ACROSS THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS...THE SANGRE DE CRISTO AND WET MOUNTAINS...THE SOUTHERN INTERSTATE 25 CORRIDOR...AND THE EXTREME SOUTHERN PLAINS OF COLORADO. A RED FLAG WARNING HAS BEEN ISSUED FOR THIS AREA FROM NOON TO 9 PM TODAY. ISOLATED THUNDERSTORMS WILL BE ALSO POSSIBLE IN AND NEAR THE MOUNTAINS TODAY. THESE THUNDERSTORMS WILL PRODUCE BRIEF LOCALLY GUSTY WINDS UP TO 50 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING...BUT LITTLE IF ANY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CRITICAL FIRE WEATHER CONDITIONS MAY BE POSSIBLE ACROSS PORTIONS OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST COLORADO TUESDAY AND WEDNESDAY. FOR TUESDAY AND WEDNESDAY...IT WILL BE HOT...RELATIVELY DRY...AND UNSTABLE. THE ONLY UNCERTAINTY IS HOW BREEZY OR WINDY IT WILL GET. OTHERWISE...THERE WILL BE THE POTENTIAL FOR THUNDERSTORMS TUESDAY THROUGH SUNDAY...MAINLY EACH AFTERNOON AND EVENING. THE MAIN THREAT FROM ANY THUNDERSTORM WILL BE HAIL LESS THAN 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH...AND CLOUD TO GROUND LIGHTNING. LOCALLY MODERATE TO HEAVY RAIN WILL BE POSSIBLE ALONG INTERSTATE 25 CORRIDOR AND THE SOUTHEAST COLORADO PLAINS FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Red Flag Warnings in Colorado, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.